Advertisement

Dimensions and Porosities

  • Esa Järvenpää
Chapter
Part of the Applied and Numerical Harmonic Analysis book series (ANHA)

Summary

We give a short overview of dimensional properties of porous sets and measures. A special emphasis is given to the heuristic ideas behind a recent result giving the best possible upper bound for the packing dimension of mean porous measures. This chapter is based on the paper Beliaev et al. (J Lond Math Soc, 2009), which is a joint work with D. Beliaev, M. Järvenpää, A. Käenmäki, T. Rajala, S. Smirnov, and V. Suomala.

Keywords

Side Length Radon Measure Dyadic Cube Packing Dimension Dimensional Property 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Beliaev, D., Järvenpää, E., Järvenpää, M., Käenmäki, A., Rajala, T., Smirnov, S., Suomala, V.: Packing dimension of mean porous measures. J. Lond. Math. Soc., (2), 80, 514–530 (2009)MATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    Beliaev, D., Smirnov, S.: On dimension of porous measures. Math. Ann., 323, 123–141 (2002)MATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    Csörnyei, M., Käenmäki, A., Rajala, T., Suomala, V.: Upper conical density results for general measures on R n. Proc. Edinb. Math. Soc., (2), 53, 311–331 (2010)MATHCrossRefGoogle Scholar
  4. 4.
    Denjoy, A.: Sur une propriété des séries trigonométriques. Verlag v.d.G.V. der Wis-en Natuur. Afd., 30 Oct. (1920)Google Scholar
  5. 5.
    Eckmann, J.-P., Järvenpää, E., Järvenpää, M.: Porosities and dimensions of measures. Nonlinearity, 13, 1–18 (2000)MATHCrossRefGoogle Scholar
  6. 6.
    Eckmann, J.-P., Järvenpää, E., Järvenpää, M.: Porosities and dimensions of measures satisfying the doubling condition. In: Gurzadyan, V., Ruffini, R. (ed) The Chaotic Universe, Advanced Series in Astrophysics and Cosmology. World Scientific, Singapore 455–466 (2000)Google Scholar
  7. 7.
    Järvenpää, E., Järvenpää, M.: Porous measures on R n: local structure and dimensional properties. Proc. Amer. Math. Soc., (2), 130, 419–426 (2002)MATHCrossRefMathSciNetGoogle Scholar
  8. 8.
    Järvenpää, E., Järvenpää, M.: Average homogeneity and dimensions of measures. Math. Ann., 331, 557–576 (2005)MATHCrossRefMathSciNetGoogle Scholar
  9. 9.
    Järvenpää, E., Järvenpää, M., Käenmäki, A., Rajala, T., Rogovin, S., Suomala, V.: Packing dimension and Ahlfors regularity of porous sets in metric spaces. Math. Z., (in press)Google Scholar
  10. 10.
    Järvenpää, E., Järvenpää, M., Käenmäki, A., Suomala, V.: Asymptotically sharp dimension estimates for k-porous sets. Math. Scand., 97, 309–318 (2005)MATHMathSciNetGoogle Scholar
  11. 11.
    Koskela, P., Rohde, S.: Hausdorff dimension and mean porosity. Math. Ann., 309, 593–609 (1997)MATHCrossRefMathSciNetGoogle Scholar
  12. 12.
    Mattila, P.: Distribution of sets and measures along planes. J. Lond. Math. Soc., (2), 38, 125–132 (1988)MATHCrossRefMathSciNetGoogle Scholar
  13. 13.
    Mattila, P.: Geometry of Sets and Measures in Euclidean Spaces: Fractals and Rectifiability. Cambridge University Press, Cambridge, UK (1995)MATHCrossRefGoogle Scholar
  14. 14.
    Salli, A.: On the Minkowski dimension of strongly porous fractal sets in R n. Proc. Lond. Math. Soc., (3), 62, 353–372 (1991)MATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2010

Authors and Affiliations

  1. 1.Department of Mathematical SciencesUniversity of OuluOuluFinland

Personalised recommendations